MAUDE Adverse Event Report: COVIDIEN SPNG,GAUZE,4 IN X 4 IN,16 PLY,; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

COVIDIEN SPNG,GAUZE,4 IN X 4 IN,16 PLY,; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Model Number 7148
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.  if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the vistec sponges were found to be frayed.The issue was discovered before the procedure.There was no delay in the procedure and no patient harm.
 
Additional Manufacturer Narrative
A review of the device history record revealed no discrepancies that may have contributed to the reported condition.All quality assurance testing is performed during the manufacturing of the product met specification requirements.Physical and photographs were received for evaluation and analyzed.The probable cause of the fraying stems from the tension device (brake) is being adjusted too tightly causing gauze to fray.A formal corrective/preventative action will not be initiated at this time as there is no trend of this reported issue related to this product.This complaint will be closed with no further action and will be used for tracking and trending purposes.

Brand Name
SPNG,GAUZE,4 IN X 4 IN,16 PLY,
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
COVIDIEN
1430 marvin griffin road, po b
augusta GA 30906
MDR Report Key10594067
Report Number1018120-2020-00426
Device Sequence Number1191988
Product Code GDY
UDI-Device Identifier10884527016969
UDI-Public10884527016969
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number7148
Device Catalogue Number7148
Device Lot Number20A064262
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/25/2020
Supplement Date Received by Manufacturer09/25/2020
Initial Report FDA Received Date09/28/2020
Supplement Report FDA Received Date01/06/2021
Patient Sequence Number1